Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 77, NWS Raleigh, NC

May 14, 2011Johnston County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 14, 2011, 1:25 AM EDT for Johnston County, Wake County, North Carolina. It was in force for 50 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 14, 2011, 1:25 AM EDT (05:25 UTC)
Expired
May 14, 2011, 2:15 AM EDT
In force
50 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 20 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 14, 1:45 AM EDTTSTM WND DMG4 Nnw Flowers, NCONE TREE FELL ON A TRUCK ALONG WENDELL ROAD NEAR ARCHER LODGE ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 5.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1797 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2011-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1797 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
700 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

822 
WUUS52 KRAH 140525
SVRRAH
NCC101-183-140615-
/O.NEW.KRAH.SV.W.0077.110514T0525Z-110514T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
125 AM EDT SAT MAY 14 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL WAKE COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 215 AM EDT

* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER GARNER...OR 9 MILES SOUTH OF RALEIGH...
  MOVING EAST AT 15 MPH. QUARTER SIZED HAIL IS LIKELY WITH THIS
  STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLAYTON...
  KNIGHTDALE...
  WENDELL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

&&

LAT...LON 3587 7828 3583 7826 3581 7826 3580 7824
      3577 7825 3576 7823 3560 7819 3562 7864
      3576 7866 3589 7830
TIME...MOT...LOC 0526Z 252DEG 15KT 3568 7858

$$

WSS
4 follow-up statements
228 
WWUS52 KRAH 140540
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
140 AM EDT SAT MAY 14 2011

NCC101-183-140615-
/O.CON.KRAH.SV.W.0077.000000T0000Z-110514T0615Z/
WAKE NC-JOHNSTON NC-
140 AM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN JOHNSTON AND EAST CENTRAL WAKE COUNTIES...

AT 137 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
CLAYTON...OR 12 MILES SOUTHEAST OF RALEIGH...MOVING EAST AT 20 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... KNIGHTDALE...WENDELL...
FLOWERS...LINWOOD AND EMIT.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3587 7828 3583 7826 3581 7826 3580 7824
      3577 7825 3576 7823 3560 7819 3562 7864
      3576 7866 3589 7830
TIME...MOT...LOC 0540Z 267DEG 20KT 3567 7850

$$

BLAES
120 
WWUS52 KRAH 140554
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
154 AM EDT SAT MAY 14 2011

NCC101-183-140615-
/O.CON.KRAH.SV.W.0077.000000T0000Z-110514T0615Z/
WAKE NC-JOHNSTON NC-
154 AM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN JOHNSTON AND CENTRAL WAKE COUNTIES...

AT 151 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LINWOOD...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EMIT.

THIS STORM IS PRODUCING LARGE HAIL CAPABLE OF BREAKING WINDOWS...
DAMAGING ROOFS AND DENTING VEHICLES. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

LAT...LON 3577 7825 3576 7823 3575 7823 3560 7819
      3562 7864 3570 7855 3579 7832 3580 7825
TIME...MOT...LOC 0554Z 258DEG 20KT 3575 7829

$$

BLAES
972 
WWUS52 KRAH 140606
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
206 AM EDT SAT MAY 14 2011

NCC183-140616-
/O.CAN.KRAH.SV.W.0077.000000T0000Z-110514T0615Z/
WAKE NC-
206 AM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WAKE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3577 7825 3576 7823 3560 7819 3562 7856
      3568 7850 3577 7831 3580 7825
TIME...MOT...LOC 0606Z 258DEG 20KT 3575 7830

$$

NCC101-140615-
/O.CON.KRAH.SV.W.0077.000000T0000Z-110514T0615Z/
JOHNSTON NC-
206 AM EDT SAT MAY 14 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM EDT
FOR NORTHERN JOHNSTON COUNTY...

AT 205 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LINWOOD...MOVING EAST AT 25 MPH.

HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... EMIT.

IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3577 7825 3576 7823 3560 7819 3562 7856
      3568 7850 3577 7831 3580 7825
TIME...MOT...LOC 0606Z 258DEG 20KT 3575 7830

$$

BLAES
839 
WWUS52 KRAH 140615
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
215 AM EDT SAT MAY 14 2011

NCC101-140625-
/O.EXP.KRAH.SV.W.0077.000000T0000Z-110514T0615Z/
JOHNSTON NC-
215 AM EDT SAT MAY 14 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN JOHNSTON COUNTY
EXPIRES AT 215 AM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING WILL BE ALLOWED TO EXPIRE. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

LAT...LON 3577 7825 3576 7823 3560 7819 3562 7856
      3568 7850 3577 7831 3580 7825
TIME...MOT...LOC 0615Z 262DEG 16KT 3572 7827

$$

BLAES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 10:59 PM EDT, 2 hours 26 minutes earlier.

Area forecast discussion, May 13, 10:59 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1059 PM EDT FRI MAY 13 2011

.SYNOPSIS...
A NEARLY STATIONARY BOUNDARY WILL LINGER OVER CENTRAL NORTH CAROLINA
OVERNIGHT. A COLD FRONT WILL APPROACH FROM THE WEST LATE SATURDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1059 PM...

WE WILL EXTEND THE SEVERE THUNDERSTORM WATCHES THROUGH 100 AM FOR
ALL COUNTIES IN THE ORIGINAL WATCHES WITH THE EXCEPTION OF DAVIDSON
AND FORSYTH. WCN HAS BEEN SENT... PRODUCTS HAVE BEEN UPDATED.

THIS IS DUE TO THE CLUSTER OF STRONG TO SEVERE STORMS IN
GUILFORD/RANDOLPH SSW TO NEAR ANSON COUNTY.

JUST AS A ONE LARGE CLUSTER OF THUNDERSTORMS EXITS TO OUR EAST
ANOTHER (SMALLER) CLUSTER DEVELOPED OVER THE CENTRAL FOOTHILLS. THIS
CLUSTER PROMPTED SEVERE THUNDERSTORM WARNINGS FROM IREDELL THROUGH
DAVIE AND INTO DAVIDSON IN THE PAST FEW HOURS. TREES HAVE BEEN
REPORTED DOWN IN IREDELL AND DAVIE.

THE BOUNDARY LAYER CONTINUED TO STABILIZE THIS EVENING ESPECIALLY IN
AREAS THAT WERE WORKED OVER WITH THE PREVIOUS STORMS. THE HIGHEST
CAPE CONTINUES TO BE IN THE SOUTHERN PIEDMONT WHERE STORMS HAVE
ELUDED THUS FAR. THEREFORE... AREAS FROM THE TRIAD AND CHARLOTTE
EAST TO SOUTHERN PINES AND FAYETTEVILLE CONTINUE PRIMED.

THE MOTION OF THE CURRENT STORM CLUSTER OVER THE WESTERN PIEDMONT
WAS ENE. WE MAY SEE DEVELOPMENT SOUTHWARD OR SOUTHEASTWARD AS THIS
CLUSTER PUSHES EAST TOWARD THE SOUTH HALF OF THE TRIAD REGION AND
TOWARD THE TRIANGLE LATER.

WE WILL MAINTAIN WATCHES AND POP FOR NOW. -BADGETT

&&

.SHORT TERM /SATURDAY THROUGH WEDNESDAY/...
AS OF 230 PM FRIDAY...

VORTICITY COMPLEX NOW IN ALABAMA FORECAST TO BE IN THE SOUTH
CAROLINA PIEDMONT AND MOUNTAINS TOWARD SUNRISE SATURDAY. EXPECTING
THIS SYSTEM IN COMBINATION WITH THE SLOW MOVING SURFACE LOW AND IN
PLACE UNSTABLE AIR MASS TO INITIATE CONVECTION IN CENTRAL NORTH
CAROLINA BEFORE NOON... WITH SHOWER AND THUNDERSTORMS PERSISTING
INTO THE EARLY EVENING HOURS WITH THE SURFACE LOW AND VORTICITY
COMPLEX EXITING THE AREA TOWARD SUNSET.

OVERNIGHT LOW TEMPERATURES IN THE LOW TO MID 60S. SATURDAY HIGH
TEMPERATURES IN DOUBT WITH POTENTIAL FOR MORNING PRECIPITATION AND
LOW CLOUDINESS. FORECAST OF UPPER 70S TO NEAR 80 IN THE WEST COULD
GO EITHER DIRECTION. LOWER 80S EXPECTED IN THE EAST.

SUN THROUGH WED: THE EASTWARD MIGRATION OF THE COMPLEX MID-UPPER
TROUGH AND NOTABLE LARGE VORTEX OVER THE CENTRAL CONUS TODAY WILL
MAINTAIN A PROLONGED PERIOD OF PERTURBED SOUTH TO SOUTHWESTERLY FLOW
ALOFT...ATOP ELONGATED SURFACE LOW PRESSURE/TROUGHING...OVER MUCH OF
THE EAST COAST THIS PERIOD. BOTH PRECEDING RICH BL MOISTURE WITH
DEWPOINTS IN THE MID-UPPER 60S...AND A DEEP MOIST AXIS CHARACTERIZED
BY PRECIPITABLE WATER VALUES AROUND 1.5 INCHES OVER THE LOWER MS
VALLEY THIS AFTERNOON...ARE EXPECTED TO BE SHUNTED OFFSHORE THE
CAROLINAS BY SUN MORNING GIVEN THE STEADY EASTWARD PROGRESSION OF
THE AFOREMENTIONED COMPLEX TROUGH ALOFT. HOWEVER...DIABATIC
WARMING/BL DESTABILIZATION...BENEATH POCKETS OF LIFT AND COOL MID
LEVEL TEMPERATURES ATTENDING A SERIES OF AT LEAST THREE OR FOUR
SIGNIFICANT AND LIKELY NEGATIVELY-TILTED PERTURBATIONS (WITH PERIODS
OF 12-24 HOURS EACH) FORECAST TO PIVOT AROUND THE MEAN MID-UPPER
LOW...SHOULD BE SUFFICIENT TO DRIVE SCATTERED...PRIMARILY DIURNAL
CONVECTION. A PROJECTED STEEP LOW LEVEL LAPSE RATE ENVIRONMENT...
CHARACTERIZED BY TEMPERATURES IN THE 70S (TO LOWER 80S IN THE EAST
SUN-MON) AND DEWPOINTS MAINLY IN THE 50S (TO AROUND 60 DEGREES
EAST)...AND ENHANCED MID-TROPOSPHERIC FLOW ON THE EASTERN FRINGE OF
THE MID-UPPER LOW...WOULD POSE A RISK OF DAMAGING WINDS AND
MARGINALLY SEVERE HAIL.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
AS OF 230 PM FRIDAY...

WED NIGHT THROUGH FRI: A STEADY CASCADE OF S/W ENERGY UNDERNEATH THE
BLOCKING OMEGA RIDGE INITIALLY OVER WEST-CENTRAL CANADA SHOULD CAUSE
HEIGHTS TO FALL SUFFICIENTLY TO ALLOW A NEW VORTEX TO DEVELOP AT THE
BASE OF THE RIDGE...INVOF CENTRAL PLAINS...THROUGH THE END OF THE
WEEK. THIS VORTEX WILL SERVE AS A KICKER TO EJECT THE PRECEDING
VORTEX NORTHEASTWARD FROM THE TN VALLEY TO THE NORTHEAST...THEREBY
ALLOWING HEIGHT RISES IN S/W RIDGING ALOFT TO OVERSPREAD THE
SOUTHEAST STATES. THE RESULT SHOULD BE DRY AND WARMING CONDITIONS...
WITH TEMPERATURES CREEPING BACK INTO THE 80S BY THE END OF THE WEEK.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 215 PM...

EXPECT A PROLONGED PERIOD OF ADVERSE AVIATION CONDITIONS THROUGH
SATURDAY NIGHT WITH EXTENDED PERIODS OF SUB VFR CEILINGS ALONG WITH
SCATTERED CONVECTION. THUNDERSTORMS MOSTLY CONFINED TO THE LATE
AFTERNOON TO LATE EVENING HOURS WHEN COVERAGE WILL BE MOST
WIDESPREAD. A FEW SHOWERS LIKELY TO CONTINUE THROUGH THE NIGHT...
ESPECIALLY EAST OF HIGHWAY ONE. EXPECTING LIFR CONDITIONS TO
DEVELOP EARLY TONIGHT AND CONTINUE TO AT LEAST MID MORNING
SATURDAY BEFORE LIFTING TO MVFR.

SCATTERED MAINLY AFTERNOON THUNDERSTORMS EXPECTED THROUGH
WEDNESDAY EVENING WITH SHOWERS POSSIBLE ALMOST ANYTIME... THOUGH
GENERALLY MORE ISOLATED LATE AT NIGHT. SOME MVFR FOG POSSIBLE EACH
MORNING WITHIN A FEW HOURS OF SUNRISE.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...RLH/MWS
LONG TERM...MWS
AVIATION...RLH
Hazardous weather outlook, May 14, 12:56 AM EDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1256 AM EDT SAT MAY 14 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-150500-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1256 AM EDT SAT MAY 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THROUGH TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE FOR MUCH OF THE OVERNIGHT
HOURS. A FEW THUNDERSTORMS WILL BE STRONG WITH GUSTY WINDS AND
SMALL HAIL.

ISOLATED STRONG TO SEVERE THUNDERSTORMS MAY OCCUR THIS AFTERNOON
AND THIS EVENING. THE MAIN SEVERE WEATHER THREAT WILL BE HAIL UP
TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS NEAR 60 MPH.THE
SEVERE WEATHER THREAT APPEARS TO BE GREATEST BETWEEN 3 PM AND 9
PM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

BLAES

In the hours before

Local storm report, May 13, 9:38 PM EDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
938 PM EDT FRI MAY 13 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0844 PM     TSTM WND DMG     4 ENE AUTRYVILLE        35.02N  78.58W
05/13/2011                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON LEROY AUTRY ROAD.

&&

EVENT NUMBER RAH1100625

SEC
Special weather statement, May 13, 9:46 PM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT FRI MAY 13 2011

NCZ038-039-140245-
DAVIDSON-RANDOLPH-
946 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH AND DAVIDSON
COUNTIES THROUGH 1045 PM EDT...

AT 945 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
LEXINGTON...MOVING EAST AT 25 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...GORDONTOWN...
THOMASVILLE...TRINITY...ARCHDALE...RANDLEMAN.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1100 PM EDT
FRIDAY EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3589 8037 3593 8037 3597 8040 3598 8037
      3594 8005 3592 8005 3589 7960 3553 7962
      3554 8021 3558 8021 3568 8034 3571 8033
      3572 8039 3590 8041
TIME...MOT...LOC 0145Z 254DEG 20KT 3581 8023

KRR
Special weather statement, May 13, 11:14 PM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1114 PM EDT FRI MAY 13 2011

NCZ073-074-083-084-140415-
ANSON-MONTGOMERY-RICHMOND-STANLY-
1114 PM EDT FRI MAY 13 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY...RICHMOND...
MONTGOMERY AND ANSON COUNTIES THROUGH 1215 AM EDT...

AT 1114 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
PEACHLAND...OR ABOUT 12 MILES NORTHWEST OF WADESBORO...MOVING
NORTHEAST AT 30 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE ANSONVILLE...MOUNT
GILEAD...COVINGTON...PEKIN...NORMAN.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3519 8026 3552 7979 3545 7975 3530 7971
      3527 7971 3524 7967 3518 7965 3517 7961
      3512 7957 3507 7958 3506 7953 3503 7951
      3483 8031
TIME...MOT...LOC 0314Z 244DEG 28KT 3504 8024

WSS
Special weather statement, May 13, 11:20 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1120 PM EDT FRI MAY 13 2011

NCZ023-024-039-040-140415-
ALAMANCE-CHATHAM-ORANGE-RANDOLPH-
1120 PM EDT FRI MAY 13 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS RANDOLPH...ORANGE...CHATHAM
AND ALAMANCE COUNTIES THROUGH 1215 AM EDT...

AT 1120 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
STALEY...OR ABOUT 6 MILES NORTH OF SILER CITY...MOVING EAST AT 20
MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SNOW CAMP...
SUTPHIN...TEER.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
SATURDAY MORNING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3610 7914 3573 7905 3570 7956 3587 7962
TIME...MOT...LOC 0320Z 254DEG 16KT 3581 7948

WSS
Special weather statement, May 14, 12:22 AM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1222 AM EDT SAT MAY 14 2011

NCZ008-009-023>027-040>043-140515-
ALAMANCE-CHATHAM-DURHAM-FRANKLIN-GRANVILLE-JOHNSTON-NASH-ORANGE-
VANCE-WAKE-WILSON-
1222 AM EDT SAT MAY 14 2011

...STRONG THUNDERSTORMS WILL AFFECT ORANGE... DURHAM... CENTRAL AND
NORTHERN WAKE... AND NORTHERN JOHNSTON COUNTIES THROUGH 100
AM...

AT 1217 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH
VERY HEAVY RAIN EXTENDING FROM HILLSBOROUGH AND CHAPEL HILL TO SOUTH
DURHAM... RDU AIRPORT AND NORTH RALEIGH... MOVING EAST AT 20 MPH.

HAZARDS INCLUDE...
OCCASIONAL LIGHTNING.
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
VERY HEAVY RAIN EXCEEDING 1 INCH IN 30 MINUTES.

THESE STORMS MAY TRAIN OVER THE SAME AREAS CREATING URBAN RUNOFF
PROBLEMS FROM RDU AIRPORT TO NORTH RALEIGH TO WAKE FOREST THROUGH
100 AM. THIS MAY CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. AVOID THESE
AREAS AND DO NOT CROSS FLOODED ROADS. MOTORISTS SHOULD ALSO REDUCE
DRIVING SPEEDS TO AVOID HYDROPLANING.

&&

LAT...LON 3620 7800 3617 7798 3619 7797 3619 7794
      3558 7796 3560 7805 3553 7809 3554 7878
      3558 7890 3554 7895 3554 7902 3559 7905
      3563 7912 3556 7920 3557 7924 3555 7925
      3555 7939 3625 7935
TIME...MOT...LOC 0417Z 259DEG 20KT 3583 7854

BADGETT
Local storm report, May 14, 1:10 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
110 AM EDT SAT MAY 14 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0557 PM     TSTM WND DMG     2 SSE DONNAHA           36.21N  80.42W
05/13/2011                   FORSYTH            NC   911 CALL CENTER

            4 TREES DOWN AT THE INTERSECTION OF RIVERBLUFF FARMS
            ROAD NEAR ROUTE 67. TREES BLOKED RIVERBLUFF FARMS ROAD.

0630 PM     TSTM WND DMG     8 SSE SUTPHIN           35.78N  79.30W
05/13/2011                   CHATHAM            NC   911 CALL CENTER

            TREE DOWN OFF SILK HOPE GUM SPRINGS ROAD

0640 PM     TSTM WND DMG     5 N GOLDSTON            35.66N  79.31W
05/13/2011                   CHATHAM            NC   911 CALL CENTER

            UTILITY POLE SNAPPED AND POWERLINES DOWN IN ROCK BRIDGE
            ROAD NEAR ROUTE 602

0650 PM     HAIL             BROADWAY                35.46N  79.05W
05/13/2011  E1.75 INCH       LEE                NC   911 CALL CENTER

            GOLF BALL SIZED HAIL.

0712 PM     HAIL             5 SE SEMINOLE           35.42N  78.94W
05/13/2011  E0.75 INCH       HARNETT            NC   PUBLIC

            PEA TO DIME SIZED HAIL NEAR MAMERS.

0714 PM     HAIL             4 E OLIVIA              35.37N  79.03W
05/13/2011  E0.88 INCH       HARNETT            NC   BROADCAST MEDIA

            PEA AND NICKEL SIZED HAIL IN HARNETT CO.

0725 PM     TSTM WND DMG     2 NNW ROUGEMONT         36.25N  78.94W
05/13/2011                   PERSON             NC   PUBLIC

            2 TREES DOWN NEAR DURHAM ROAD AND HILLSBOROUGH ROAD.

0725 PM     TSTM WND DMG     3 NNW ROUGEMONT         36.26N  78.94W
05/13/2011                   PERSON             NC   PUBLIC

            TREES AND POWER LINES DOWN NEAR C.C. ANDREWS ROAD AND
            DURHAM ROAD.

0730 PM     HAIL             2 E PARKWOOD            35.89N  78.87W
05/13/2011  M0.75 INCH       DURHAM             NC   TRAINED SPOTTER

0745 PM     TSTM WND DMG     2 SSW BETHESDA          35.92N  78.86W
05/13/2011                   DURHAM             NC   911 CALL CENTER

            TREE DOWN BLOCKING THE ROAD OFFF OF TW ALEXANDER DRIVE.

0745 PM     HAIL             3 N RDU INTERNATIONAL A 35.92N  78.78W
05/13/2011  E1.00 INCH       WAKE               NC   PUBLIC

            HAIL FROM PENNY TO QUARTER SIZE OBSERVED IN BRIER CREEK

0753 PM     TSTM WND DMG     4 NNW LINDEN            35.31N  78.78W
05/13/2011                   HARNETT            NC   FIRE DEPT/RESCUE

            TREE DOWN IN BUNNLEVEL ON 401.

0802 PM     TSTM WND DMG     5 NNW LINDEN            35.31N  78.78W
05/13/2011                   HARNETT            NC   TRAINED SPOTTER

            DIME TO PENNY SIZED HAIL AND SEVERAL TREES DOWN IN
            BUNNLEVEL ON 401 AND PENDERGRAFT RD.

0820 PM     HAIL             DUNN                    35.31N  78.61W
05/13/2011  E1.00 INCH       HARNETT            NC   BROADCAST MEDIA

            QUARTER SIZED HAIL IN DUNN.

0844 PM     TSTM WND DMG     4 ENE AUTRYVILLE        35.02N  78.58W
05/13/2011                   SAMPSON            NC   911 CALL CENTER

            TREE DOWN ON LEROY AUTRY ROAD.

&&

EVENT NUMBER RAH1100615 RAH1100617 RAH1100619 RAH1100614 RAH1100611
RAH1100616 RAH1100612 RAH1100613 RAH1100620 RAH1100623 RAH1100624
RAH1100618 RAH1100621 RAH1100622 RAH1100625

BLAES

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 8:34 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson, Wayne56 min
May 13, 9:46 PM EDTSpecial Weather StatementRAHDavidson, Randolph59 min
May 13, 9:56 PM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth34 min
May 13, 10:25 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph50 min
May 13, 11:14 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond61 min
May 13, 11:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 14, 12:22 AM EDTSpecial Weather StatementRAHChatham, Durham, Franklin, Nash, Orange, Wake53 min
May 14, 2:06 AM EDTSevere Thunderstorm WarningRAHJohnston39 min
May 14, 2:28 AM EDTAreal Flood AdvisoryRAHJohnston, Nash, Wilson97 min
May 14, 3:12 AM EDTSpecial Weather StatementRAHGreene33 min
May 14, 12:29 PM EDTSpecial Weather StatementRAHRandolph46 min
May 14, 2:18 PM EDTSpecial Weather StatementRAHOrange42 min
May 14, 2:32 PM EDTSevere Thunderstorm WarningRAHDurham, Orange43 min
May 14, 2:49 PM EDTSpecial Weather StatementRAHSampson56 min
May 14, 2:49 PM EDTSevere Thunderstorm WarningRAHDurham, Orange41 min
May 14, 3:00 PM EDTSevere Thunderstorm WarningRAHCumberland, Sampson42 min
May 14, 3:31 PM EDTSevere Thunderstorm WarningRAHDurham, Granville44 min
May 14, 3:38 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne37 min
May 14, 3:48 PM EDTSevere Thunderstorm WarningRAHDurham, Wake13 min
May 14, 4:02 PM EDTSevere Thunderstorm WarningRAHCumberland21 min
May 14, 4:03 PM EDTSevere Thunderstorm WarningRAHJohnston, Sampson, Wayne42 min
May 14, 4:44 PM EDTSpecial Weather StatementRAHEdgecombe, Nash, Wilson61 min
May 14, 4:45 PM EDTSpecial Weather StatementRAHAnson45 min
May 14, 4:50 PM EDTSpecial Weather StatementRAHWake40 min
May 14, 5:22 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash53 min
May 14, 5:35 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren40 min
May 14, 5:52 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond, Scotland53 min
May 14, 7:09 PM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.